Illinois, 2021

Winter Storm and Winter Weather in Illinois, February 4 to 5, 2021

February 4 to 5, 2021 · NWS LOT · 22 events in 22 counties and zones

A period of wet snow fell across portions of northern Illinois during the early to mid afternoon of February 4th. A strong cold front moved across the area in the early evening, bringing much colder air, strong winds and periods of heavy fluffy snow.

Where it happened

Every event with a place to put it; 22 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
22

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LOT wrote it up.

A period of wet snow fell across portions of northern Illinois during the early to mid afternoon of February 4th. A strong cold front moved across the area in the early evening, bringing much colder air, strong winds and periods of heavy fluffy snow. The strong winds and heavy snow produced near blizzard conditions across many areas of northern Illinois through early morning on February 5th, with the worst conditions across northwest Illinois. Route 251 was closed in La Salle County and 34 drivers had to be rescued due to the blowing snow and poor visibility. In Lee County, 18 people were rescued with some stranded for as long as 6 to 8 hours. Snowfall amounts were generally in the 2 to 4 inch range. Rockford Airport measured 1.6 inches and Chicago O'Hare Airport measured 2.4 inches.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before the first event at Feb 4, 6:02 AM CST, 4 hours 28 minutes earlier.

Area forecast discussion, Feb 4, 6:02 AM CST, 4 hours 28 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
602 AM CST Thu Feb 4 2021

.SHORT TERM...
305 AM CST

Through Friday Night...

A few hour period heavy snow is on the way for this afternoon
with increased confidence, and this will make for major impacts
to the evening commute. This will sweep from west-to-east across
the area with lingering lighter snow this evening as an Arctic air
mass pushes into the region and won't depart anytime soon. The
winds with this cold front look to be gusting from sundown through
tonight to 40 mph regularly, with a few higher gusts this
evening. Those speeds with the fresh snow of 2-5 inches from today
will clearly make for blowing snow by evening for much of the
forecast area. In open and rural areas this will make for snow-
covered roads as well as sharply reduced visibility. This had been
well covered in our going winter weather headlines, and the only
change was to expand the Advisory southward due to the period of
heavy snow rates and the likelihood of blowing snow in those rural
areas. Oh and cannot forget the cold of course, with temperatures
nosediving with wind chills by Friday morning of -5 to -12.

The slightly positively-tilted longwave trough is advancing
eastward from central Canada through the intermountain U.S. west
early this morning. This is comprised of two primary strong short
waves, the southern one being over western Nebraska early this
morning, and advancing faster than the northern one. This overall
results in a deepening system and a strong moisture response
ahead that is already ongoing. The leading edge of this moisture
transport will advance over the area early-mid morning, with
soundings indicating marginal saturation for possibly some light
precipitation. High-resolution guidance supports this chance of an
arc or two of light precipitation in that time. With a warm nose
aloft well over 0C, full melting is likely for some brief rain or
freezing rain given the cold ground even if air temperature are
above freezing. There could even be some brief ice pellets. The
main concern prior to 11 a.m. is a light glaze with some of this,
although would think it would be patchy.

The embedded short wave trough will become a smidge negatively
tilted into the mid-Mississippi Valley region early this afternoon
in response to the 150 kt subtropical upper jet advancing
eastward to its immediate south. This is an ideal upper forcing
and high moisture setup for a blossoming warm advection area of
precipitation, and with no convection down to the south to rob
moisture. At first glance, the consolidating surface low of around
995 mb by mid afternoon looks to be too far north for widespread
snow, but because of the inherent dry air mass and low wet bulb
zero values, as well as the potency for dynamic cooling, we should
see a quick turnover to a wet snow. Expecting only about an hour
of rain or rain/snow mix and south of I-80, where a little more
uncertainty due to a couple warmer guidance solutions, maybe a
couple hours plus of a rain/snow mix.

What this afternoon snow area has going for it to be heavy is
copious moisture, instability, and a deep convergent focus. The
RAP, NAM, and GFS all indicate precipitable waters of around 0.7
of an inch, in the top 5th percentile for this time of year, as
well as 700-850 mb mixing ratios of 4 g/kg. In a warm
advection/isentropic ascent setup, those values for about 4 hours
should yield 3 inches of snow where it is all snow (that doesn't
account for other forcing adding to that). Instability-wise, there
is a large area above 600 mb of negative theta-e lapse rates, and
even a wee bit of positive CAPE indicated in the RAP and HRRR
soundings. Finally, the deep layer confluent flow into the
strengthening low, as well as frontogenesis in the lower levels
implied by the strengthening Arctic front, yield a good zone of
focus for the heavier rates wide enough that they should last 2-4
hours. Also worth noting, the thermal profiles especially
along/north of I-80 are forecast by the RAP to become deeply
isothermal around -4C after they dynamically cool, and this can
often be a good setup for riming and larger snowflakes too. All
this has us feeling modestly confident in some 1 inch per hour
rates in that heavy snow window this afternoon, and visibility
of 1/4SM to 1/2SM. This will happen prior to and into the
beginning of the evening commute, hence large impacts likely.

The southerly winds today are forecast to gust to 30 to even 35
mph by noon as pressure falls envelop the area. Patchy blowing
snow is likely for some open locations. Will have to watch this
and see if this becomes a large problem, but that's one reason we
start the Advisory at 11 a.m. even for eastern/southern locations
despite snow not beginning in earnest for 2-3 hours after that.

Conceptually, snow is likely to continue into the evening due to
developing deformation and wraparound high moisture. While most
guidance does not have much QPF in this time, soundings support
some high ratio light snow still falling. Could even see a little
over an inch in some locations after 6 p.m. and that will be
blowing as it falls, with the Arctic front sweeping eastward over
the CWA between 5 and 9 p.m. While soundings do indicate a loss of
ice briefly as the deep layer moisture moves away mid-late
evening, feel that any freezing drizzle is unlikely and even if so
will be inconsequential relative to the other factors resulting
in icy roads. Parameters for blowing snow (reference Baggaley et
al 2005) all are in place, with the only one somewhat marginal is
in the far south the quality of the existing snow cover to
blowing. Also with the falling temperatures, flash freezing on wet
roads will become an issue. Treated roads may struggle too later
into the night as temperatures drop further.

Snow totals of 2 to 5 inches are forecast. While we did expand
amounts some southward and the Advisory too, there's still an area
south of I-80 and into northwest Indiana where confidence on
amounts is not the highest due to change over time uncertainties.
However, there is no doubt it will change and be heavy for a
period when it does, plus blowing snow will be an issue.
Considered the far southern three counties for the Advisory too,
but slightly less prime snow cover in southern parts of those
counties and  on the duration of snow there.

Friday morning will see winds gusting to 30 mph and sporadically
higher with ongoing blowing snow likely, along with temperatures
in or near the single digits and wind chills below zero. Guidance
profiles have the stratocumulus, albeit thin, collocated with the
dendritic growth zone. So would expect at least flurries to be
continuing. The 00Z trended a little further south with the
northern stream wave as it moves into Wisconsin and would even
support patches of light accumulating snow in the north during
Friday. The wind direction over Lake Michigan will keep almost all
lake effect snow east of the area, though far northeastern Porter
County may get clipped.

After a day with highs only in the mid to upper teens, Friday
night has potential for lows to drop to around 0 in most outlying
areas outside of the city. Some of that will depend on cloud
cover, even though advection will still largely drive readings.

MTF

&&

.LONG TERM...
345 AM CST

Saturday through Wednesday...

The coming cold weather had been the big story, but now in
addition to significantly below normal temperatures, it appears
that it will be quite active as well, with multiple chances for
accumulating fluffy snow, first on Saturday afternoon and evening,
with additional chances Sunday PM and again on Monday. Today's
synoptic system will continue to deepen, eventually attaining sub
510 DM 500 mb heights just north of Lake Superior on Friday.
Meanwhile, successive high amplitude ridge spikes over the eastern
Pacific will punch north of Alaska, dislodging one or more lobes
of the tropospheric polar vortex. This(these) lobe(s) will
eventually merge with the original closed upper low from today's
system and get trapped over the southern tier of Canada
(occasionally making farther south interludes) by extreme
blocking setting up southwest of Greenland (deeply negative NAO).
This general pattern featuring negative height anomalies over the
north central US will essentially lock in due to the blocking to
the north while positive height anomalies develop from the
southern US to at least up into the Mid Atlantic.

The general pattern described above has historically been
characterized by snowy and very cold conditions across the
Midwest, and is a decent analog for January-February 2014 (aside
from the extreme NAO blocking which that winter did not have).
This is due to our area being positioned right on the nose of a
strong polar jet and multiple Pacific hybrid type waves coming
ashore in the northeast Pacific and tracking southeast then east.
The first hybrid clipper type wave on Saturday PM has had a
consistent signal for days, especially on the non- GFS guidance
(which has been farther south). Very cold temperatures and a deep
DGZ mean that assuming this system does affect a good chunk of the
area, fairly light QPF could wring out up to 1-3" of fluffy snow
due to SLRs up to 15:1 or greater. There is some uncertainty on
the exact track, but have maintained likely PoPs for it. Air temps
in the single digits to around 10 during the snow will make it
more impactful than with milder temps since road treatments are
much less effective in very cold conditions.

There could be a decent surge of cold advection behind this wave,
but questions on exact magnitude of CAA, how long cloud cover
sticks around and whether winds drop enough cast doubt on how cold
lows will get early Sunday morning. No matter what, it will be
very cold, but the 10 below or colder lows may be confined to the
far west and northwest CWA, or possibly northwest of that.
Currently advertised minimum wind chills are into advisory range
for parts of the area, but confidence remains on lower side as to
whether we'll need a headline for reasons above.

Quickly on the heels of the Saturday PM wave, a consistent signal
remained in the 00z guidance (especially on the ECMWF suite) for
another round of snow spreading eastward on Sunday. On this
potential round of snow, which again has good ensemble support on
the ECMWF ensemble, a more west to east oriented baroclinic zone
could prolong the duration of high ratio snow and also introduce
potential for f-gen driven mesoscale banding for higher amounts
than Saturday PM wave. With multi-run support for this on the
ECMWF suite, CMC featuring it, and also some member support from
GFS, bumped up PoPs for Sunday afternoon and evening. Similarly
cold temps to Saturday would again worsen impacts vs at milder
temps.

Yet another system appears quite possible on Monday (GFS suite
most excited on overnight guidance), with this one also having
higher accumulation potential due to southern stream involvement
and a tight baroclinic zone across the region. Collaborated to
bump up PoPs again for Monday's system, which could impact Monday
AM commute. It's possible that we do finally quiet down toward
mid next week, with the very cold conditions continuing. If
expansive high pressure can build overhead coupled with clear
skies, any nights during the work week would be capable of
negative double digit lows, especially in outlying areas. Best
advice for the upcoming stretch is to be prepared for both
uncomfortably cold conditions and also potentially multiple bouts
of accumulating snow and travel impacts.

Castro

&&

.AVIATION...
For the 12Z TAFs...
602 AM CST

Multiple concerns include:
* Mainly light mixed precip. possibly including PL for the Chicago
  terminals and IP and ZR for RFD from mid to late AM thru mid day
* A period of moderate to heavy wet snow this afternoon with
  blowing snow, gradually diminishing this evening with blowing
  snow and flurries likely continuing through Friday morning
* Gusty south-southeast winds today could gust over 30 kt at times
* Wind shift to strong westerly behind a cold front this evening,
  with gusts up to 35-40 kt and gusts to near/around 30 kt through
  Friday morning
* LLWS this morning

A fast moving potent weather system will bring adverse flying
conditions today through this evening. Initial lighter and
somewhat showery precipitation will spread across the area this
morning, reaching the Chicago terminals by the mid to late
morning. Rain is favored precipitation type for the Chicago
terminals, though brief PL is possible, which did recently occur
at KMUT. RFD could have a period of FZRA mixed with PL this
morning, though temperature there is already up to 32F. Confidence
is high in moderate to heavy precipitation this afternoon and it
being mainly in the form of wet snow, though a bit lower on exact
timing, including that for changeover to all snow for ORD and
MDW.

Maintained timing from previous TAFs for prevailing 1/2SM VSBY in
snow and near LIFR CIGs, and can't rule out brief 1/4SM VSBY. The
accumulating snow will start to gradually wind down toward
evening as it becomes a more powdery snow and then will taper to
flurries overnight, with on and off flurries through Friday.
Adding to the impacts from the snow are strong and gusty winds,
likely to cause blowing snow to persist all the way through Friday
morning. Forecast snow accumulations are around 4" at RFD and
2-4" for the Chicago metro, highest at DPA and lowest at GYY.

Regarding the winds, strengthening south-southwesterly winds aloft
noted on KLOT VWP are likely causing some LLWS issues around
FL020. These winds will continue through the morning, though as
gusts pick up more at the surface, may not be true LLWS. South-
southeast winds (160-180 deg) will start to gust up to or over 25
kt by the mid morning, with gusts nearing 30 kt this afternoon.
Forecast soundings indicate that gusts over 30 kt are possible
during the south-southeast winds. Surface low will track overhead
by early evening, quickly followed by powerful Arctic front and
wind shift from southwest to quickly westerly. Gusts up to 35-40
kt are expected during the evening, with these gradually easing to
30-35 overnight, and possibly a bit more Friday morning, though
they could uptick again beyond the current TAF period. Higher end
MVFR CIGs are expected to be prevalent through Friday morning.

Castro

&&

.MARINE...
345 AM CST

Hazardous conditions for small craft are in store today with
southerly winds up to 30 kt and possibly even some occasional
gales. The Gale Warning takes effect at 6PM CST, with westerly
gales quickly developing during the evening behind a strong Arctic
front. Speeds/gusts to 40 kt appear probable through the night,
settling in at up to 35 kt on Friday. Freezing spray becomes more
of a risk through later tonight through Friday, away from any ice
cover. We may need to consider issuing a Heavy Freezing Spray
Warning for this.

Castro

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...Winter Storm Warning...ILZ003-ILZ004-ILZ008-ILZ010...9 AM
     Thursday to noon Friday.

     Winter Weather Advisory...ILZ005-ILZ006-ILZ011-ILZ012-ILZ013-
     ILZ019-ILZ020-ILZ021-ILZ023-ILZ032-ILZ103-ILZ104-ILZ105-
     ILZ106-ILZ107-ILZ108...11 AM Thursday to noon Friday.

IN...Winter Weather Advisory...INZ001-INZ002-INZ010-INZ011...11 AM
     Thursday to noon Friday.

LM...Gale Warning...LMZ740-LMZ741-LMZ742-LMZ743-LMZ744-LMZ745...6 PM
     Thursday to 6 PM Friday.

     Small Craft Advisory...nearshore waters
     until 6 PM Thursday.

&&

Visit us at weather.gov/chicago

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSChicago
www.twitter.com/NWSChicago
www.youtube.com/NWSChicago
Hazardous weather outlook, Feb 4, 5:26 AM CST, 5 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Chicago/Romeoville IL
526 AM CST Thu Feb 4 2021

ILZ003>006-008-010>013-019>021-023-032-033-039-103>108-INZ001-002-
010-011-019-051130-
Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-De Kalb-Kane-DuPage-
La Salle-Kendall-Grundy-Kankakee-Livingston-Iroquois-Ford-
Northern Cook-Central Cook-Southern Cook-Northern Will-
Southern Will-Eastern Will-Lake IN-Porter-Newton-Jasper-Benton-
526 AM CST Thu Feb 4 2021 /626 AM EST Thu Feb 4 2021/

This Hazardous Weather Outlook is for portions of North Central
Illinois...Northeast Illinois and Northwest Indiana.

.DAY ONE...Today and Tonight.

Weather hazards expected...
  Elevated Snow and Blowing Snow Risk.
  Elevated morning Ice Accumulation Risk, mainly north central IL.
  Elevated Non Thunderstorm Wind Risk, mainly tonight.
  Limited Excessive Cold Risk tonight.

DISCUSSION...

A fast moving storm system ahead of a powerful Arctic cold front
will impact the region today, bringing a mix of precipitation
changing over to a period of heavy snow by the afternoon. Light
ice accumulations are possible this morning, mainly in portions of
north central and northwest Illinois. Snow accumulations of up to
2 to 5 inches are expected near and north of the Kankakee River
through early this evening.

Strong westerly winds gusting up to 40-45 mph behind the cold front
this evening will cause blowing and drifting of the snow and further
reduce visibility. The strong winds will continue to cause blowing
and drifting snow overnight. Furthermore, rapidly falling
temperatures tonight will likely cause any lingering moisture on
roads to quickly freeze.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Friday...
  Limited Excessive Cold Risk.
  Limited Non Thunderstorm Wind Risk.
  Elevated Blowing Snow Risk, mainly in the morning.
Saturday through Monday...
  Limited to Elevated Excessive Cold Risk.
  Limited Snow Risk.
Tuesday and Wednesday...
  Limited to Elevated Excessive Cold Risk.

DISCUSSION:

A very cold and active pattern will likely set up from Saturday
through Monday. This will feature the potential for rounds of
accumulating fluffy snow for at least portions of the area during
the PM hours on Saturday and Sunday, and another on Monday that
could affect both commutes. The very cold temperatures will worsen
travel impacts from the snow.

Well below zero wind chills are possible at times during the
stretch, with some locations possibly having minimum wind chills
as cold as 15 to 25 below zero late Saturday night into Sunday
morning. The very cold temperatures and wind chills will continue
through at least the middle of the next work week.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be necessary through tonight.

LMZ740>745-051130-
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
526 AM CST Thu Feb 4 2021

This Hazardous Weather Outlook is for portions of the Illinois
nearshore waters of Lake Michigan and the Indiana nearshore
waters of Lake Michigan.

.DAY ONE...Today and Tonight.

Weather hazards expected...

  Gale force winds and or very hazardous waves.
  Elevated Freezing Spray Risk.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Friday...
  Gale force winds and or very hazardous waves.
  Elevated Freezing Spray Risk.
Friday Night through Wednesday...
  Hazardous conditions for small craft are likely at times.
  Limited to Elevated Freezing Spray Risk.

Castro

Visit us at http://weather.gov/chicago

Follow us on Facebook, Twitter, and Youtube at:
www.facebook.com/nwschicago
www.twitter.com/nwschicago
www.youtube.com/nwschicago

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

16 winter weather, 6 winter storm. Local standard time, as filed.

Winter Storm, Ogle

When
February 4, 10:30 AM CST to February 5, 2:00 AM CST
Where
Ogle forecast zone
Reported by
Trained Spotter
Coordinates
42.043, -89.321 (the zone’s center; the record gives no point)

Winter Storm, Lee

When
February 4, 11:00 AM CST to February 5, 2:00 AM CST
Where
Lee forecast zone
Reported by
Trained Spotter
Coordinates
41.746, -89.300 (the zone’s center; the record gives no point)

Winter Storm, La Salle

When
February 4, 11:00 AM CST to February 5, 2:00 AM CST
Where
La Salle forecast zone
Reported by
NWS Employee
Coordinates
41.344, -88.886 (the zone’s center; the record gives no point)

Winter Storm, De Kalb

When
February 4, 11:00 AM CST to February 5, 2:00 AM CST
Where
De Kalb forecast zone
Reported by
Trained Spotter
Coordinates
41.894, -88.770 (the zone’s center; the record gives no point)

Winter Storm, Winnebago

When
February 4, 11:30 AM CST to February 5, 2:00 AM CST
Where
Winnebago forecast zone
Reported by
Trained Spotter
Coordinates
42.336, -89.161 (the zone’s center; the record gives no point)

Winter Weather, Kendall

When
February 4, 11:30 AM CST to February 5, 2:00 AM CST
Where
Kendall forecast zone
Reported by
Trained Spotter
Coordinates
41.591, -88.429 (the zone’s center; the record gives no point)

Winter Weather, Grundy

When
February 4, 11:30 AM CST to February 5, 2:00 AM CST
Where
Grundy forecast zone
Reported by
Trained Spotter
Coordinates
41.285, -88.418 (the zone’s center; the record gives no point)

Winter Weather, Northern Will County

When
February 4, 11:30 AM CST to February 5, 2:00 AM CST
Where
Northern Will County forecast zone
Reported by
Trained Spotter
Coordinates
41.445, -87.979 (the zone’s center; the record gives no point)

Winter Weather, Southern Will County

When
February 4, 11:30 AM CST to February 5, 2:00 AM CST
Where
Southern Will County forecast zone
Reported by
Trained Spotter
Coordinates
41.445, -87.979 (the zone’s center; the record gives no point)

Winter Weather, Eastern Will County

When
February 4, 11:30 AM CST to February 5, 2:00 AM CST
Where
Eastern Will County forecast zone
Reported by
Trained Spotter
Coordinates
41.445, -87.979 (the zone’s center; the record gives no point)

Winter Weather, Southern Cook County

When
February 4, 11:30 AM CST to February 5, 2:00 AM CST
Where
Southern Cook County forecast zone
Reported by
Trained Spotter
Coordinates
41.895, -87.646 (the zone’s center; the record gives no point)

Winter Weather, Kane

When
February 4, 12:00 PM CST to February 5, 2:00 AM CST
Where
Kane forecast zone
Reported by
Trained Spotter
Coordinates
41.939, -88.429 (the zone’s center; the record gives no point)

Winter Weather, Du Page

When
February 4, 12:00 PM CST to February 5, 2:00 AM CST
Where
Du Page forecast zone
Reported by
Trained Spotter
Coordinates
41.852, -88.086 (the zone’s center; the record gives no point)

Winter Weather, Central Cook County

When
February 4, 12:00 PM CST to February 5, 2:00 AM CST
Where
Central Cook County forecast zone
Reported by
Trained Spotter
Coordinates
41.895, -87.646 (the zone’s center; the record gives no point)

Winter Weather, Northern Cook County

When
February 4, 12:00 PM CST to February 5, 2:00 AM CST
Where
Northern Cook County forecast zone
Reported by
Trained Spotter
Coordinates
41.895, -87.646 (the zone’s center; the record gives no point)

Winter Weather, Livingston

When
February 4, 12:00 PM CST to February 5, 2:00 AM CST
Where
Livingston forecast zone
Reported by
Trained Spotter
Coordinates
40.892, -88.558 (the zone’s center; the record gives no point)

Winter Weather, Kankakee

When
February 4, 12:00 PM CST to February 5, 2:00 AM CST
Where
Kankakee forecast zone
Reported by
Trained Spotter
Coordinates
41.138, -87.862 (the zone’s center; the record gives no point)

Winter Storm, Boone

When
February 4, 12:30 PM CST to February 5, 2:00 AM CST
Where
Boone forecast zone
Reported by
Trained Spotter
Coordinates
42.323, -88.823 (the zone’s center; the record gives no point)

Winter Weather, McHenry

When
February 4, 12:30 PM CST to February 5, 2:00 AM CST
Where
McHenry forecast zone
Reported by
Trained Spotter
Coordinates
42.324, -88.452 (the zone’s center; the record gives no point)

Winter Weather, Lake

When
February 4, 12:30 PM CST to February 5, 2:00 AM CST
Where
Lake forecast zone
Reported by
Trained Spotter
Coordinates
42.349, -87.862 (the zone’s center; the record gives no point)

Winter Weather, Ford

When
February 4, 6:00 PM CST to February 5, 2:00 AM CST
Where
Ford forecast zone
Reported by
Trained Spotter
Coordinates
40.597, -88.223 (the zone’s center; the record gives no point)

Winter Weather, Iroquois

When
February 4, 6:00 PM CST to February 5, 2:00 AM CST
Where
Iroquois forecast zone
Reported by
Trained Spotter
Coordinates
40.747, -87.824 (the zone’s center; the record gives no point)

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2021Every state in 2021This day in weather historyWarnings in Illinois, February 2021

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 942539, 942538, 942540, 943095, 942536, 943103, 943105, 943106, 943107, 943108, 943111, 943100, 943101, 943113, 943116, 943118, 943121, 942535, 943096, 943097, 943125, 943126.